The Annals of Probability

Differential subordination under change of law

Komla Domelevo and Stefanie Petermichl

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove optimal $L^{2}$ bounds for a pair of Hilbert space valued differentially subordinate martingales under a change of law. The change of law is given by a process called a weight and sharpness, and in this context refers to the optimal growth with respect to the characteristic of the weight. The pair of martingales is adapted, uniformly integrable and càdlàg. Differential subordination is in the sense of Burkholder, defined through the use of the square bracket. In the scalar dyadic setting with underlying Lebesgue measure, this was proved by Wittwer [Math. Res. Lett. 7 (2000) 1–12], where homogeneity was heavily used. Recent progress by Thiele–Treil–Volberg [Adv. Math. 285 (2015) 1155–1188] and Lacey [Israel J. Math. 217 (2017) 181–195] independently resolved the so-called nonhomogenous case using discrete in time filtrations, where one martingale is a predictable multiplier of the other. The general case for continuous-in-time filtrations and pairs of martingales that are not necessarily predictable multipliers, remained open and is addressed here. As a very useful second main result, we give the explicit expression of a Bellman function of four variables for the weighted estimate of subordinate martingales with jumps. This construction includes an analysis of the regularity of this function as well as a very precise convexity, needed to deal with the jump part.

Article information

Ann. Probab., Volume 47, Number 2 (2019), 896-925.

Received: February 2017
Revised: November 2017
First available in Project Euclid: 26 February 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G44: Martingales with continuous parameter
Secondary: 60G46: Martingales and classical analysis

Weight differential subordination Bellman function


Domelevo, Komla; Petermichl, Stefanie. Differential subordination under change of law. Ann. Probab. 47 (2019), no. 2, 896--925. doi:10.1214/18-AOP1274.

Export citation


  • [1] Arcozzi, N., Domelevo, K. and Petermichl, S. (2016). Second order Riesz transforms on multiply-connected Lie groups and processes with jumps. Potential Anal. 45 777–794.
  • [2] Bañuelos, R. and Janakiraman, P. (2008). $L^{p}$-bounds for the Beurling–Ahlfors transform. Trans. Amer. Math. Soc. 360 3603–3612.
  • [3] Bañuelos, R. and Osȩkowski, A. (2014). On the Bellman function of Nazarov, Treil and Volberg. Math. Z. 278 385–399.
  • [4] Bañuelos, R. and Osȩkowski, A. (2018). Weighted $L^{2}$ inequalities for square functions. Trans. Amer. Math. Soc. 370 2391–2422.
  • [5] Bañuelos, R. and Wang, G. (1995). Sharp inequalities for martingales with applications to the Beurling–Ahlfors and Riesz transforms. Duke Math. J. 80 575–600.
  • [6] Bernicot, F., Frey, D. and Petermichl, S. (2016). Sharp weighted norm estimates beyond Calderón–Zygmund theory. Anal. PDE 9 1079–1113.
  • [7] Bonami, A. and Lépingle, D. (1979). Fonction maximale et variation quadratique des martingales en présence d’un poids. In Séminaire de Probabilités, XIII (Univ. Strasbourg, Strasbourg, 1977/78). Lecture Notes in Math. 721 294–306. Springer, Berlin.
  • [8] Burkholder, D. L. (1984). Boundary value problems and sharp inequalities for martingale transforms. Ann. Probab. 12 647–702.
  • [9] Dahmani, K. (2016). Sharp dimension-free weighted bounds for the Bakry–Riesz vector. In preparation. Available at arXiv:1611.07696.
  • [10] Dellacherie, C. and Meyer, P.-A. (1982). Probabilities and Potential. B: Theory of Martingales. North-Holland Mathematics Studies 72. North-Holland, Amsterdam. Translated from the French by J. P. Wilson.
  • [11] Domelevo, K. and Petermichl, S. (2014). Sharp $L^{p}$ estimates for discrete second order Riesz transforms. Adv. Math. 262 932–952.
  • [12] Domelevo, K. and Petermichl, S. (2014). Bilinear embeddings on graphs. Preprint.
  • [13] Domelevo, K., Petermichl, S. and Wittwer, J. (2017). A linear dimensionless bound for the weighted Riesz vector. Bull. Sci. Math. 141 385–407.
  • [14] Dragičević, O., Grafakos, L., Pereyra, M. C. and Petermichl, S. (2005). Extrapolation and sharp norm estimates for classical operators on weighted Lebesgue spaces. Publ. Mat. 49 73–91.
  • [15] Dragičević, O., Treil, S. and Volberg, A. (2008). A theorem about three quadratic forms. Int. Math. Res. Not. IMRN Art. ID rnn 072.
  • [16] Gundy, R. F. and Varopoulos, N. Th. (1979). Les transformations de Riesz et les intégrales stochastiques. C. R. Acad. Sci. Paris Sér. A-B 289 A13–A16.
  • [17] Hukovic, S., Treil, S. and Volberg, A. (2000). The Bellman functions and sharp weighted inequalities for square functions. In Complex Analysis, Operators, and Related Topics. Oper. Theory Adv. Appl. 113 97–113. Birkhäuser, Basel.
  • [18] Hunt, R., Muckenhoupt, B. and Wheeden, R. (1973). Weighted norm inequalities for the conjugate function and Hilbert transform. Trans. Amer. Math. Soc. 176 227–251.
  • [19] Hytönen, T. P. (2012). The sharp weighted bound for general Calderón–Zygmund operators. Ann. of Math. (2) 175 1473–1506.
  • [20] Izumisawa, M. and Kazamaki, N. (1977). Weighted norm inequalities for martingales. Tohoku Math. J. (2) 29 115–124.
  • [21] Lacey, M. T. (2017). An elementary proof of the $A_{2}$ bound. Israel J. Math. 217 181–195.
  • [22] Lacey, M. T., Petermichl, S. and Reguera, M. C. (2010). Sharp $A_{2}$ inequality for Haar shift operators. Math. Ann. 348 127–141.
  • [23] Lerner, A. K. (2016). On pointwise estimates involving sparse operators. New York J. Math. 22 341–349.
  • [24] Nazarov, F., Treil, S. and Volberg, A. (1999). The Bellman functions and two-weight inequalities for Haar multipliers. J. Amer. Math. Soc. 12 909–928.
  • [25] Osȩkowski, A. (2018). Sharp $L^{p}$-bounds for the martingale maximal function. Tohoku Math. J. (2) 70 121–138.
  • [26] Petermichl, S. (2007). The sharp bound for the Hilbert transform on weighted Lebesgue spaces in terms of the classical $A_{p}$ characteristic. Amer. J. Math. 129 1355–1375.
  • [27] Petermichl, S. and Pott, S. (2002). An estimate for weighted Hilbert transform via square functions. Trans. Amer. Math. Soc. 354 1699–1703.
  • [28] Petermichl, S. and Volberg, A. (2002). Heating of the Ahlfors–Beurling operator: Weakly quasiregular maps on the plane are quasiregular. Duke Math. J. 112 281–305.
  • [29] Protter, P. E. (2005). Stochastic Integration and Differential Equations. Stochastic Modelling and Applied Probability 21. Second edition. Version 2.1. Corrected third printing. Springer, Berlin.
  • [30] Reznikov, A., Vasyunin, V. and Volberg, A. (2010). An observation: Cut-off of the weight $w$ does not increase the $a_{p_{1},p_{2}}$-“norm” of $w$. Available at arXiv:1008.3635.
  • [31] Thiele, C., Treil, S. and Volberg, A. (2015). Weighted martingale multipliers in the non-homogeneous setting and outer measure spaces. Adv. Math. 285 1155–1188.
  • [32] Treil, S. (2013). Sharp $A_{2}$ estimates of Haar shifts via Bellman function. In Recent Trends in Analysis. Theta Ser. Adv. Math. 16 187–208. Theta, Bucharest.
  • [33] Vasyunin, V. and Volberg, A. (2010). Burkholder’s function via Monge–Ampère equation. Illinois J. Math. 54 1393–1428.
  • [34] Wang, G. (1995). Differential subordination and strong differential subordination for continuous-time martingales and related sharp inequalities. Ann. Probab. 23 522–551.
  • [35] Wittwer, J. (2000). A sharp estimate on the norm of the martingale transform. Math. Res. Lett. 7 1–12.